Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 191, NWS Midland/Odessa, TX

July 10, 2016Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 10, 2016, 7:05 PM MDT for Lea County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2016, 7:05 PM MDT (01:05 UTC)
Expired
Jul 10, 2016, 7:45 PM MDT
In force
40 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lea County, NM

The radar

The Lubbock radar (KLBB), 148 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
2621 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

635 
WUUS54 KMAF 110105
SVRMAF
NMC025-110145-
/O.NEW.KMAF.SV.W.0191.160711T0105Z-160711T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM MDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LEA COUNTY IN SOUTHEASTERN NEW MEXICO...

* UNTIL 745 PM MDT

* AT 705 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOVINGTON...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LOVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3302 10306 3297 10306 3287 10337 3296 10344
      3319 10326
TIME...MOT...LOC 0105Z 226DEG 11KT 3296 10336 

HAIL...1.00IN
WIND...60MPH
 
$$

AHASIC
1 follow-up statement
027 
WWUS54 KMAF 110130
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM MDT SUN JUL 10 2016

NMC025-110145-
/O.CON.KMAF.SV.W.0191.000000T0000Z-160711T0145Z/
LEA NM-
730 PM MDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EAST CENTRAL LEA COUNTY...

AT 729 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOVINGTON...
MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LOVINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3302 10306 3297 10306 3288 10335 3296 10335
      3309 10317
TIME...MOT...LOC 0129Z 226DEG 11KT 3301 10330 

HAIL...1.00IN
WIND...60MPH
 
$$

AHASIC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:06 PM MDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 10, 5:06 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
606 PM CDT SUN JUL 10 2016

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

VFR conditions will prevail at all southeast New Mexico and west
Texas terminals tonight and Monday.  An isolated TSRA may affect
KHOB thru 11/00Z, but probability is too low to include there, or
at any of the other terminals.  A low level jet will strengthen
over the area this evening, and along with a tightening surface
pressure gradient, result in gusty south to southeast winds.
Winds will diminish late, but increase again Monday morning,
especially at KMAF.

&&

.PREV DISCUSSION... /issued 203 PM CDT SUN JUL 10 2016/

Water vapor imagery depicts the primary 4h theta-e ridge axis
well to the s of CWFA with a secondary one noted from AZ into NM.
Meanwhile the subtropical ridge axis extends e-ne from nrn Baja
into sw KS. We expect that isold-sct tstms will be favored from
the GDP Mtns-Sac Mtns this PM. 7h-5h winds show enuf of a wly
component for cells to drift away from mtns so a few brief tstms
will be possible across the SE NM Plains/Upper Trans Pecos,
possibly Davis Mtns. Pattern slowly progresses Mon with said
secondary theta-e ridge moving ewd some resulting in slightly
better chance for tstms in the Davis Mtns. There's still enuf of a
wly component for a lee trof and NAM12 holds surface dwpnts in the
60-65 degree range from NW PB to MAF. Midland forecast sounding
shows a weak cap and we would be not surprise to see a few storms
in the NW PB Mon PM and also in the Davis Mtns where the mid level
theta-e ridge will be more prominent than today. The mid level
ridge axis will develop farther e Tue serving to suppress
convective potential except in the Davis Mtns where isold tstms
will remain possible. Pre-convective 7h temps of 14C-17C today,
16C-17C Mon/Tue support continuation of hot wx with Tue probably
the hottest day from today-Tue, possibly nearing Heat Advisory
levels across the wrn PB? Mid level ridge will continue to be the
main player in the pattern from mid to late week with the axis
largely across the CWFA. As such it will be hot (above normal
temps) with a low probability of tstm remaining mostly INVOF mtns.

FIRE WEATHER...
There will continue to be a dry period (from the perspective of RHs)
across SE NM/GDP Mtns/Upper Trans Pecos, especially Mon-Wed, and if
storms do form there could be isold dry lightning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     74 101  75 102 /   0  10  10   0
Carlsbad                       73 106  74 104 /  10  10  10  10
Dryden                         76  99  77 102 /  10  10  10  10
Fort Stockton                  74 104  75 103 /  10  10  10  10
Guadalupe Pass                 71  99  72  98 /  20  10  10  10
Hobbs                          72 103  73 103 /   0  10  10  10
Marfa                          66  98  67  98 /  20  10  20  20
Midland Intl Airport           76 101  77 104 /   0  10  10   0
Odessa                         77  97  78 102 /   0  10  10  10
Wink                           74 105  75 106 /   0  10  10  10

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jul 10, 12:51 PM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
151 PM CDT SUN JUL 10 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
151 PM CDT SUN JUL 10 2016 /1251 PM MDT SUN JUL 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS AND MARFA PLATEAU THROUGH THIS EVENING. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY
WINDS...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 10, 4:14 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 PM MDT SUN JUL 10 2016

NMZ029-033-102300-
NORTHERN LEA COUNTY NM-CENTRAL LEA COUNTY NM-
414 PM MDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA COUNTY UNTIL 500
PM MDT...

AT 414 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOVINGTON...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOBBS...LOVINGTON...KNOWLES AND HUMBLE CITY.

LAT...LON 3279 10307 3279 10323 3296 10335 3318 10306
TIME...MOT...LOC 2214Z 228DEG 6KT 3290 10325

67
Special weather statement, Jul 10, 5:01 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT SUN JUL 10 2016

NMZ029-033-TXZ045-102345-
NORTHERN LEA COUNTY NM-CENTRAL LEA COUNTY NM-GAINES TX-
601 PM CDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND NORTHWESTERN
GAINES COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

AT 601 PM CDT/501 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR KNOWLES...OR 8 MILES EAST OF LOVINGTON...MOVING
NORTHEAST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOVINGTON...KNOWLES AND HUMBLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3296 10306 3296 10305 3278 10307 3279 10326
      3286 10337 3310 10326 3322 10306
TIME...MOT...LOC 2301Z 217DEG 6KT 3291 10321

67
Special weather statement, Jul 10, 6:54 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 PM MDT SUN JUL 10 2016

NMZ029-033-110145-
NORTHERN LEA COUNTY NM-CENTRAL LEA COUNTY NM-
654 PM MDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 745
PM MDT...

AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOVINGTON...MOVING NORTHEAST AT 5 MPH. ADDITIONAL STRONG
THUNDERSTORMS COULD DEVELOP FURTHER NORTH NEAR TATUM AND GLADIOLA.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOVINGTON...TATUM...MCDONALD...GLADIOLA AND TATUM AIRPORT.

LAT...LON 3298 10307 3284 10335 3293 10349 3323 10334
      3346 10306
TIME...MOT...LOC 0053Z 228DEG 6KT 3293 10339

67

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.